Alert archive / Alabama / Flash Flood Warnings in 2013
Flash Flood Warning 56, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Sep 23, 2013, 8:24 PM CDT for Dale County, Alabama. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2013, 8:24 PM CDT (01:24 UTC)
- Expired
- Sep 23, 2013, 10:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Dale County, AL
The radar
The Ft Rucker radar (KEOX), 11 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 707 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
541
WGUS52 KTAE 240124
FFWTAE
ALC045-240330-
/O.NEW.KTAE.FF.W.0056.130924T0124Z-130924T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
824 PM CDT MON SEP 23 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN DALE COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITY OF OZARK...
* UNTIL 1030 PM CDT
* AT 818 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED AN AREA
OF SLOW MOVING VERY HEAVY RAIN WITH HOURLY RAINFALL OF 2 TO 3
INCHES. ADDITIONAL RAINFALL OF 2 TO 3 INCHES IS POSSIBLE IN THE
AREA OVER THE NEXT 1 TO 2 HOURS...AND FLASH FLOODING IS LIKELY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BARNES...
ASBURY...WARD BRIDGE...SNELLS CROSSROADS...BAREFIELD CROSSROADS...
DALE COUNTY LAKE...DILLARD...SNOW HILL...SKIPPERVILLE...ROBERTS
CROSSROADS...PHILLIPS CROSSROADS...MARLEY HILL...MABSON...ECHO...
DYKES CROSSROADS...DILL...CLOPTON...BERTHA...BELLS CROSSROADS...
BEAMON AND ARGUTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE AWAY FROM RISING WATER TO HIGHER GROUND! MOST FLOOD DEATHS OCCUR
IN VEHICLES. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADS.
REMEMBER...TURN AROUND...DON'T DROWN.
&&
LAT...LON 3162 8542 3156 8542 3136 8544 3137 8579
3141 8579 3162 8563
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 7:36 PM CDT, 48 minutes earlier.
Area forecast discussion, Sep 23, 7:36 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 836 PM EDT Mon Sep 23 2013 .DISCUSSION... The 21 UTC regional surface analysis showed a quasi-stationary front along the Gulf Coast and across North FL, separating warm, very humid air to its south (dewpoints in the upper 70s) from drier air to its north. Scattered showers and even a few thunderstorms developed along this boundary this evening (especially where outflow boundaries collided) in the FL Panhandle & Southeast AL, causing localized flooding. There also appeared to be a weak 500 mb short wave in this region as well. All this despite much drier air developing aloft. The 00 UTC KTAE sounding showed significant drying above 400 mb, but the lower portion of the troposphere remained unusually moist, with precip water values 130% of climatology. None of the numerical guidance did a particularly good job at initializing the aforementioned short wave (and heavy QPF) over the FL Panhandle, so it's unclear as to just how long this will persist. We will go on the assumption that this convection will gradually diminish soon, while a new, large batch of deep moist convection develops in the Northeast Gulf of Mexico later tonight. This system will move northeast across North FL (mostly just east of our forecast area) as a frontal wave develops. Despite this evening's heavy rain, we plan to not issue a Flood Watch because we think any more flooding is unlikely. && .AVIATION [Through 00Z Wednesday]... A line of heavy showers and isolated thunderstorms continues to drift northward across the Florida/Alabama border this evening, and could impact areas near DHN with reduced visibilities through 03Z. Elsewhere, low clouds, drizzle, and isolated showers could continue overnight, with IFR or LIFR conditions possible across the region in the early morning. Low ceilings could persist several hours after sunrise across the region Tuesday morning, and scattered showers remain possible regionwide as we remain under a very moist airmass. && .HYDROLOGY... Additional rainfall is expected over the next 24 to 48 hours. The heaviest rain will likely fall over the eastern Big Bend tonight through Tuesday, with 3 to 4 inches of additional rain expected. This may lead to minor flooding of low-lying areas and minor rises on area rivers. However, substantial flooding is not anticipated at this time. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 83 70 87 / 40 60 50 50 Panama City 75 84 73 87 / 30 60 50 50 Dothan 70 83 69 86 / 60 50 50 40 Albany 70 83 69 86 / 30 50 50 50 Valdosta 71 83 69 85 / 50 60 50 60 Cross City 73 84 72 85 / 70 70 50 60 Apalachicola 76 83 75 85 / 40 60 50 60 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && REST OF DISCUSSION...Fournier AVIATION...Lahr/Van Dyke HYDROLOGY...Camp
In the hours before
Local storm report, Sep 23, 7:25 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
825 PM EDT MON SEP 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM FLASH FLOOD 3 S CYPRESS 30.67N 85.08W
09/23/2013 JACKSON FL LAW ENFORCEMENT
THE SHERIFFS OFFICE REPORTS CHURCH STREET AT ROCKY CREEK
ROAD IS FLOODED AND EXPRESS STREET ABOUT 20 FEET FROM
CHURCH STREET IS ALSO FLOODED.
&&
DVDLocal storm report, Sep 23, 7:35 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
835 PM EDT MON SEP 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD TAYLOR 31.16N 85.47W
09/23/2013 HOUSTON AL LAW ENFORCEMENT
THE HOUSTON COUNTY SHERIFFS OFFICE REPORTED A FEW ROADS
UNDERWATER NEAR TAYLOR.
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 10:30 PM CDT | Flash Flood Warning | TAE | Dale | 3 hr |
| Sep 24, 1:26 PM CDT | Flash Flood Watch | TAE | Coffee, Dale, Geneva, Henry, Houston | 12 hr |
Nearby
Flash Flood Warnings in Alabama, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.